MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 ALIGN® URETHRAL SUPPORT SYSTEM RETROPUBIC

C.R. BARD, INC. (COVINGTON) -1018233 ALIGN® URETHRAL SUPPORT SYSTEM RETROPUBIC
Model Number BRD100R
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Anemia (1706); Erosion (1750); Micturition Urgency (1871); Pain (1994); Urinary Tract Infection (2120); Prolapse (2475); Dyspareunia (4505); Urinary Incontinence (4572)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported event could not be confirmed.No sample was returned for evaluation.Based on the investigation findings, current manufacturing controls are considered adequate as to detect and segregate any non-conforming unit.Event described could not be confirmed as a manufacturing related issue.The alleged event is most likely associated with possible procedural/surgical complications.The ifu currently addresses potential risks associated with surgically implantable materials which states the following: precautions: the usual precautions associated with urological procedures should be followed: accepted surgical practice and precautions must be followed for the management of contaminated or infected wound sites, when the align¿ urethral support system is used.Postoperative retropubic bleeding may occur in some patients and must be controlled prior to patient release.The implant procedure requires diligent attention to anatomical structure and care to avoid puncture of large vessels, nerves, bladder, and any viscera, during introducer needle passage.Cystoscopy should be performed to confirm bladder integrity or recognize a bladder perforation.Proper placement of the mesh sling implant at mid-urethra requires that it lies flat with minimal or no tension under the urethra.The align¿ urethral support system is intended as a single-use, disposable device.Do not resterilize any portion of the align¿ urethral support system.Patients should be advised that pregnancy following a mesh sling implant procedure may negatively affect the success of the previous implant procedure and incontinence may reoccur.The safety and effectiveness of the align¿ urethral support system implant procedure has not been established for the treatment of stress urinary incontinence in males or children under the age of 18.Do not use the align¿ urethral support system if the packaging is opened or damaged.After use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable local, state and federal laws and regulations.Post-operatively the patient is recommended to refrain from heavy lifting and/or exercise (i.E.Cycling, jogging) for at least three to four weeks and intercourse for one month.Adverse events: complications associated with the proper implantation of the align¿ urethral support system may include, but are not limited to: postoperative hematoma, which may occur following the implant procedure temporary urinary retention, bladder outlet obstruction, and voiding difficulties associated with over-correction/too much tension placed on the mesh sling implant perforations or lacerations of vessels, nerves, bladder or any viscera, which may occur during introducer needle passage transitory irritation at the operative wound site, which may elicit a foreign body response that leads to inflammation, infection, or erosion of the implant.(b)(4).
 
Event or Problem Description
It was reported by the patient's attorney that as a result of having the product implanted, the patient has experienced injury, pain, disability and impairment.Per additional information received on 21jul2021, the patient has experienced mesh erosion, vaginal pain and pressure, dyspareunia, vaginal prolapse, stress urinary incontinence worsened, urethral stone, loss of quality of life, anxiety, depression, embarrassment due to using incontinence pads continuously, urge incontinence, difficulty in stopping the urine flow, cystocele, rectocele, pain during sexual intercourse, uterine prolapse, anemia, urinary tract infection, vaginal infection, abnormal pap smear of cervix, infertility and required additional surgical and non-surgical interventions.
 
Event or Problem Description
As per additional information received via medical records on 08jan2024, the patient experienced mesh erosion, vaginal pain and pressure, dyspareunia, stress urinary incontinence, urethral stone, urge incontinence, cystocele, rectocele, uterine prolapse and required additional surgical non-surgical treatment.
 
Additional Manufacturer Narrative
2371, 1928, 2328, 1871, 1706, 2564, 2519 ="nl".H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
ALIGN® URETHRAL SUPPORT SYSTEM RETROPUBIC
Common Device Name
ALIGN® URETHRAL SUPPORT SYSTEM RETROPUBIC
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key12293721
Report Number1018233-2021-80058
Device Sequence Number12751291
Product Code OTN
UDI-Device Identifier00801741016172
UDI-Public(01)00801741016172
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K093747
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2017
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/30/2011
Device Model NumberBRD100R
Device Catalogue NumberBRD100R
Device Lot NumberHUTH0087
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Device Age1 MO
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/21/2021
Supplement Date Received by Manufacturer01/08/2024
Initial Report FDA Received Date08/09/2021
Supplement Report FDA Received Date02/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/13/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age37 YR
Patient SexFemale
Patient Weight62 KG
Patient RaceWhite